Alert archive / Colorado / Flash Flood Watches in 2018
Flash Flood Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 6, 2018, 3:32 AM MDT for 11 counties in Colorado. It took effect at Aug 6, 2018, 12:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2018, 3:32 AM MDT (09:32 UTC)
- In effect from
- Aug 6, 2018, 12:00 PM MDT
- Expired
- Aug 7, 2018, 3:44 AM MDT
- In force
- 16 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
991 WGUS65 KPUB 060932 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 332 AM MDT Mon Aug 6 2018 ...Flash Flood Watch in effect for the Pikes Peak region and south to the New Mexico border... .Monsoon moisture combined with upslope flow will lead to an enhanced risk for thunderstorms capable of producing flash flooding across the southeast mountains, especially the burn scar regions. COZ072>075-079>081-087-088-061745- /O.NEW.KPUB.FF.A.0007.180806T1800Z-180807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, Walsenburg, and Trinidad 332 AM MDT Mon Aug 6 2018 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in Pueblo has issued a * Flash Flood Watch for portions of central Colorado and southeast Colorado, including Teller County and the Rampart Range, the Sangre De Cristo Mountains, the Wet Mountains, Western Las Animas County, and Huerfano County. * From noon MDT today through this evening * Upslope flow and monsoon moisture will result in scattered to numerous showers and thunderstorms. Locally heavy rainfall will be possible, with the burn scars being the most susceptible for experiencing flash flooding should a thunderstorm impact these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
325 WGUS65 KPUB 061732 FFAPUB Flood Watch National Weather Service Pueblo CO 1132 AM MDT Mon Aug 6 2018 ...Flash Flood Watch in effect for the Pikes Peak region and south to the New Mexico border... .Monsoon moisture combined with upslope flow will lead to an enhanced risk for thunderstorms capable of producing flash flooding across the southeast mountains, especially the burn scar regions. COZ072>075-079>081-087-088-070145- /O.CON.KPUB.FF.A.0007.180806T1800Z-180807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, Walsenburg, and Trinidad 1132 AM MDT Mon Aug 6 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including Teller County and the Rampart Range, the Sangre de Cristo Mountains, the Wet Mountains, Western Las Animas County, and Huerfano County. This includes the Junkins, Waldo, Hayden Pass and Spring burn scars. * Through this evening * Upslope flow and monsoon moisture will result in scattered to numerous showers and thunderstorms. Locally heavy rainfall will be possible, with the burn scars being the most susceptible to flash flooding if a thunderstorm impacts these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
025 WGUS65 KPUB 070122 FFAPUB Flood Watch National Weather Service Pueblo CO 722 PM MDT Mon Aug 6 2018 ...Flash Flood Watch in effect for the Pikes Peak region and south to the New Mexico border... .Monsoon moisture combined with upslope flow will lead to an enhanced risk for thunderstorms capable of producing flash flooding across the southeast mountains, especially the burn scar regions. COZ072>075-079>081-087-088-070600- /O.CON.KPUB.FF.A.0007.000000T0000Z-180807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, Walsenburg, and Trinidad 722 PM MDT Mon Aug 6 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Teller County and the Rampart Range. In southeast Colorado, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, Western Las Animas County, and Wet Mountains. * Until midnight MDT tonight * Upslope flow and monsoon moisture will result in scattered to numerous showers and thunderstorms. Locally heavy rainfall will be possible, with the burn scars being the most susceptible to flash flooding if a thunderstorm impacts these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
182 WGUS65 KPUB 070556 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 1156 PM MDT Mon Aug 6 2018 ...Flash Flood Watch in effect for the Pikes Peak region and south to the New Mexico border... .Monsoon moisture combined with upslope flow will lead to an enhanced risk for thunderstorms capable of producing flash flooding across the southeast mountains, especially the burn scar regions. COZ072>075-079>081-087-088-071000- /O.EXT.KPUB.FF.A.0007.000000T0000Z-180807T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, Walsenburg, and Trinidad 1156 PM MDT Mon Aug 6 2018 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM MDT TUESDAY... The Flash Flood Watch is now in effect for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Teller County and the Rampart Range. In southeast Colorado, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, Western Las Animas County, and Wet Mountains. * Until 4 AM MDT Tuesday * Upslope flow and monsoon moisture will result in scattered to numerous showers and thunderstorms. Locally heavy rainfall will be possible, with the burn scars being the most susceptible to flash flooding if a thunderstorm impacts these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
918 WGUS65 KPUB 070944 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 344 AM MDT Tue Aug 7 2018 ...Another round of heavy rainfall possible this afternoon and evening for the southeast mountains and southern I-25 corridor... .Plentiful moisture and upslope flow will generate another round of thunderstorms across southern Colorado this afternoon and evening with thunderstorms most numerous in and near the southeast mountains. Thunderstorms will be capable of producing intense rainfall rates which may result in flash flooding on area burn scars as well as in urban areas. Locations with wet soil conditions due to heavy rainfall which fell yesterday and overnight will also be vulnerable to flash flooding. COZ072>075-079>081-087-088-071745- /O.CAN.KPUB.FF.A.0007.000000T0000Z-180807T1000Z/ /O.NEW.KPUB.FF.A.0008.180807T1900Z-180808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, Walsenburg, and Trinidad 344 AM MDT Tue Aug 7 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING... ...FLASH FLOOD WATCH IS CANCELLED... The National Weather Service in Pueblo has issued a * Flash Flood Watch for portions of central Colorado and southeast Colorado, including the Pikes Peak region, the Wets and Sangre De Cristo mountains, and Huerfano and western Las Animas counties. * From 1 PM MDT this afternoon through this evening * Upslope flow will combine with abundant moisture and instability to generate another round of thunderstorms this afternoon and evening. Locally heavy rainfall will be possible, with the burn scars and urban areas being the most susceptible to flash flooding if a thunderstorm impacts these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The Flash Flood Watch for portions of central Colorado and southeast Colorado has been cancelled. Thunderstorms have moved east of the area and are no longer expected to bring the threat of heavy rainfall this morning. $$ COZ077-078-082>086-094-071745- /O.NEW.KPUB.FF.A.0008.180807T1900Z-180808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- Including the cities of Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Pikes Peak, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 344 AM MDT Tue Aug 7 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Pueblo has issued a * Flash Flood Watch for portions of central Colorado, east central Colorado, and southeast Colorado, the Wet Mountain valley, eastern Fremont county, El Paso, Pueblo and western Las Animas county. * From 1 PM MDT this afternoon through this evening * Upslope flow will combine with abundant moisture and instability to generate another round of thunderstorms this afternoon and evening. Locally heavy rainfall will be possible, with the burn scars and urban areas being the most susceptible to flash flooding if a thunderstorm impacts these areas. * Flash flooding, debris flows and rockslides will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 11:55 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 5, 11:55 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1155 PM MDT Sun Aug 5 2018 .SHORT TERM...(This evening through Monday) Issued at 223 PM MDT Sun Aug 5 2018 Currently...Isolated showers and thunderstorms, a few strong, are ongoing across the mountains and southern tier of counties. Thunderstorms are developing in association with mid level energy advancing east across the northern Rockies in west/southwest flow. A deepening surface lee trough over the southern plains and easterly surface winds across much of the plains are also aiding shower and thunderstorm development east of the mountains. While deep layer shear is favorable across much of the forecast area, instability is still on the low side with MLCAPE only around 500-1000 j/kg per SPC mesoanalysis. This is keeping early/mid afternoon storms sub to low end severe. Temperatures are in the low/mid 90s across the plains and low/mid 80s in Colorado Springs and the high valleys. Rest of Today and Tonight...Thunderstorm activity is forecast to continue to move east this afternoon and tonight, and should be east of the I-25 corridor after 7 PM, and mostly out of Colorado after midnight. Instability will continue to increase, particularly in areas free of cloud cover, to 1000 - 1500 j/kg across the plains. Model profiles indicate inverted V profiles with abundant moisture and skinny CAPE aloft. Shear will remain favorable with a portion of the mid-level jet advancing overhead and low-level easterly/southeast winds. Given the environmental conditions, still expect a few low-end severe storms with hail to around 1" and 60 mph wind gusts possible. Storms will be capable of producing heavy rainfall as well. Meanwhile, a convectively-reinforced cold front will advance down the eastern Colorado plains through the evening, reaching HWY 50 around midnight, causing winds to become northerly. Lows this evening will be in the low to mid 60s across the plains, upper 50s in Colorado Spring, and upper 40s in the San Luis Valley. Tomorrow....Winds will become easterly upslope across the plains by late morning/early afternoon. Meanwhile, another potent shortwave will advance across the northern Rockies in the mid-level westerlies, with energy extending south through Colorado. Additionally, southern Colorado will be positioned under the right entrance region of the upper jet providing another source of large- scale lift. The low-level easterly flow will drive moisture up across the plains, with TPW expected to exceed 1.25", and surface dew points into the upper 50s to low 60s. Abundant low-level moisture will allow MLCAPE values to rise to 2000-2500 j/kg over the I-25 corridor and much of the plains. Marginal westerly flow aloft over surface easterlies will also maintain favorable deep layer sheer. Thunderstorms will develop by early afternoon across the high terrain, with best coverage over the eastern mountains. Scattered storms will have no trouble spreading east onto the I-25 corridor under favorable large scale forcing and surface upslope flow as mentioned earlier. Given the environmental conditions, strong to severe storms are expected, with large hail and damaging winds the main threats. LCL's should be too high for tornados to be a concern. Given well above average TPW, flash flooding will be a concern, particularly over burn scars and urban areas. Storms will be moving pretty quick, however, which will help limit the threat slightly. Storm coverage will spread east across the eastern plains through the afternoon and into the evening, with isolated storms lingering over the eastern mountains and I-25 corridor. Temperatures will be cooler, with highs in the mid to upper 80s across the plains, upper 70s in Colorado Springs, and mid 80s in the high valleys. .LONG TERM...(Monday night through Sunday) Issued at 223 PM MDT Sun Aug 5 2018 A weather disturbance over eastern CO Mon evening will continue to enhance precip chances acrs the southeast plains until the late night hours, when it then moves east of the area. Widespread precip is forecast Mon night over the southeast plains, with the potential for localized flash flooding where heavier areas of precip develop under the MCS. It's hard to know where the heavy rain may end up, but the 4km NAM Nest shows the best potential for heavy rain Mon evening being mostly south of Highway 50 over Otero, Bent, Prowers, eastern Las Animas and Baca counties. There could also be a couple severe storms over the plains. Tue looks somewhat similar to Mon with low level upslope flow pushing up against the eastern mtns leading to a good chance for showers/tstms that will then move out over the plains, mainly in the evening hours. Precipitable water (PW) values will still be low over western areas with probably only some isold areas of precip, while PW values remain about an inch or more over eastern areas. The one thing lacking on Tue is a good disturbance moving over the area, and the potential for widespread heavy precip over the plains Tue evening is not as good as on Mon. As always, we don't know when/if a storm with heavy rain will hit a burn scar and cause flash flooding, but with a good chance of rain both Mon and Tue over and near the eastern mtns, there will be an elevated risk of burn scar flooding. It looks like most if not all precip should end around midnight or maybe just a little later. Wed is looking similar to Mon, with continued low level upslope flow and a disturbance expected to move over southeast CO late in the day. Western areas still look relatively dry, while the eastern mtns and plains will likely see another day of widespread precip and the potential for heavy rain, especially in the evening and into the late night hours over the far southeast. There will also be the potential for a few severe storms over the plains. Once again, the burn scars, such as Junkins, Hayden Pass, Spring and Waldo Canyon will have an elevated risk for flash flooding. It looks a little drier for the end of the week, other than some showers/tstms over and near the mtns. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1155 PM MDT Sun Aug 5 2018 A weak cold front will continue to work its way south across southeast Colorado tonight, with MVFR cigs possible at COS and PUB early Monday morning. Upslope flow and an passing upper level disturbance will allow for scattered thunderstorms to develop over the higher terrain tomorrow afternoon, with storms spreading east across the adjacent plains later tomorrow afternoon and evening. MVFR and brief IFR conditions can be expected at COS and PUB aft 20z. Mainly VFR conditions expected at ALS over the next 24 hours, though can't rule out a passing tsra tomorrow afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...28 AVIATION...MW
Hazardous weather outlook, Aug 5, 9:45 PM MDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 945 PM MDT Sun Aug 5 2018 COZ058>089-093>099-070345- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 945 PM MDT Sun Aug 5 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated showers and thunderstorms will remain possible through the rest of the evening, with the main threat from any storm being lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms will be possible across the southeast mountains and plains on Monday with another round possible on Tuesday. One or two storms could become severe both days across the southeast plains with hail greater than 1 inch in diameter and wind gusts over 60 mph. Localized flash flooding will be possible both days, particularly for area burn scars and urban areas. Isolated to scattered thunderstorms will be possible through the remainder of the work week with thunderstorms becoming more confined to the mountains by Thursday. The main storm threats will be locally heavy rainfall, lightning, wind gusts up to 45 mph and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed for the rest of tonight. 23/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:31 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 119 min |
| Aug 5, 6:32 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Aug 6, 12:41 PM MDT | Special Weather Statement | PUB | Teller | 19 min |
| Aug 6, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 45 min |
| Aug 6, 1:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 26 min |
| Aug 6, 1:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 45 min |
| Aug 6, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Aug 6, 2:27 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 6, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
| Aug 6, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 48 min |
| Aug 6, 3:33 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 6, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Otero, Pueblo | 40 min |
| Aug 6, 4:03 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Aug 6, 4:13 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Aug 6, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 45 min |
| Aug 6, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 45 min |
| Aug 6, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 34 min |
| Aug 6, 5:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Aug 6, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 30 min |
| Aug 6, 5:31 PM MDT | Special Weather Statement | PUB | Crowley | 44 min |
| Aug 6, 5:34 PM MDT | Special Weather Statement | PUB | Huerfano | 41 min |
| Aug 6, 5:37 PM MDT | Special Weather Statement | PUB | Teller | 38 min |
| Aug 6, 5:42 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Aug 6, 5:46 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 44 min |
| Aug 6, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 38 min |
Nearby
Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.